Cipro and incredible nervousness

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Mar 2010
Total Posts : 15
   Posted 6/23/2010 1:01 PM (GMT -6)   

Hi everyone,


I started taking Cipro for Crohn’s last week. I take one pill before I go to bed, and another a few hours after I wake up.


For several days, I have been feeling extremely nervous upon waking up in the morning. Not just a little nervous, but totally tense…a real bundle of nerves. So nervous, that I can barely do my job.  The severity is beyond anything I have ever felt (except for a similar reaction I got when I tried Pentasa.) Thank god, the nervousness seems to lessen as the day progresses, but it is still very odd. I asked the pharmacist about it today, and she said that it is not a normal reaction to Cipro, and that I should call my Doctor (I just left him a message.)


The only other medicines I am taking are omeprazole , occasional Tylenol and occasional vitamins and calcium. I make sure to take the omeprazole, vitamins and calcium at least two hours after the cipro. I have also been drinking some Ensure, but only two hours after taking the Cipro.


I am used to drinking two cups of coffee per day, and I initially thought the nervousness might be the Cipro interacting with the coffee, so I cut it down to one cup and then none, but it does not seem to help.


Today, I had no coffee, but the nervousness is just as bad, and it began the moment I woke up.


I also am experiencing some diarrhea, which happened to me once before, when I was taking some other antibiotic for a gum infection.


However, the diarrhea does not concern me as much as the insane nervousness.


Has anyone experienced this symptom when taking Cipro?


Is there anything that can be done about it?


Regular Member

Date Joined Aug 2006
Total Posts : 443
   Posted 6/23/2010 2:52 PM (GMT -6)   
Well, you got me curious, so I checked the prescribing information for the drug. Nervousness, dizziness, and agitation are potential side effects, and can occur as quickly as after the first dose, although I don't think they are particularly common. Also, ciprofloxacin can interfere with the clearance of caffeine, so giving your symptoms, I would continue to avoid coffee. However, since the nervousness has continued even without coffee, I would suspect a potential drug side effect in your rather than an interaction with the beverage. I think you may need to change medications. Good luck.

New Member

Date Joined Mar 2010
Total Posts : 15
   Posted 6/23/2010 4:25 PM (GMT -6)   
Yes, it sounds like it. My doctor will probably call me back tonight or tomorrow, but it definitely seems like Cipro is not working out for me. I had high hopes for it, because, from the books I read, it seemed like it was low on side effects. But it looks like I might be one of the unlucky ones. It’s odd how the nervousness hits me when I wake up in the morning (even before taking the morning cipro pill) and then lessens throughout the day. It’s like the feeling I used to get before a big college final exam, only multiplied by ten. Yesterday, I had a vivid dream that I was running a race, and then woke up with the intensely nervous feeling. I need to get back to my normal, occasionally mildly nervous, self :)
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 6:47 PM (GMT -6)
There are a total of 2,710,317 posts in 298,889 threads.
View Active Threads

Who's Online
This forum has 153429 registered members. Please welcome our newest member, Mattyice.
299 Guest(s), 9 Registered Member(s) are currently online.  Details
klwxo95, birthdaysuit, Brad Harmon, Lymiemomster, jdcd57, Gpzlb7, poohcheez, mkl11, JamesE

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer